Alert archive / Georgia / Flash Flood Watches in 2019
Flash Flood Watch 5, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood watch at Jun 12, 2019, 3:49 AM EDT for 9 counties in Georgia. It took effect at Jun 12, 2019, 4:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2019, 3:49 AM EDT (07:49 UTC)
- In effect from
- Jun 12, 2019, 4:00 AM EDT
- Expired
- Jun 12, 2019, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
Counties Dodge County, GA, Emanuel County, GA, Johnson County, GA, Laurens County, GA, Montgomery County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
468 WGUS62 KFFC 120749 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 349 AM EDT Wed Jun 12 2019 GAZ085-086-097-098-109>113-121600- /O.NEW.KFFC.FF.A.0005.190612T0800Z-190613T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Johnson-Emanuel-Laurens-Treutlen-Dodge-Telfair-Wheeler-Montgomery- Toombs- Including the cities of Swainsboro, Dublin, and Vidalia 349 AM EDT Wed Jun 12 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Peachtree City has issued a * Flash Flood Watch for portions of central Georgia...east central Georgia and southeast Georgia...including the following areas...in central Georgia...Dodge...Laurens... Montgomery...Telfair and Wheeler. In east central Georgia... Emanuel...Johnson and Treutlen. In southeast Georgia...Toombs. * Through this evening * Up to 3 inches of rain fell yesterday afternoon over parts of the area. Additional rainfall of 1 to 3 inches is likely today through early this evening. * Heavy rain could cause additional rapid rises on some creeks and rivers and may lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
3 follow-up statements
161 WGUS62 KFFC 121428 FFAFFC Flood Watch National Weather Service Peachtree City GA 1028 AM EDT Wed Jun 12 2019 GAZ085-086-097-098-109>113-122230- /O.CON.KFFC.FF.A.0005.000000T0000Z-190613T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Johnson-Emanuel-Laurens-Treutlen-Dodge-Telfair-Wheeler-Montgomery- Toombs- Including the cities of Swainsboro, Dublin, and Vidalia 1028 AM EDT Wed Jun 12 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... The Flash Flood Watch continues for * Portions of central Georgia...east central Georgia and southeast Georgia...including the following areas...in central Georgia...Dodge...Laurens...Montgomery...Telfair and Wheeler. In east central Georgia...Emanuel...Johnson and Treutlen. In southeast Georgia...Toombs. * Until 8 PM EDT this evening * Up to 3 inches of rain fell yesterday afternoon over parts of the area. Additional rainfall of 1 to 3 inches is possible through early this evening. * Heavy rain could cause additional rapid rises on some creeks and rivers and may lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
526 WGUS62 KFFC 121844 FFAFFC Flood Watch National Weather Service Peachtree City GA 244 PM EDT Wed Jun 12 2019 GAZ085-086-097-098-109>113-130000- /O.CON.KFFC.FF.A.0005.000000T0000Z-190613T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Johnson-Emanuel-Laurens-Treutlen-Dodge-Telfair-Wheeler-Montgomery- Toombs- Including the cities of Swainsboro, Dublin, and Vidalia 244 PM EDT Wed Jun 12 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... The Flash Flood Watch continues for * Portions of central Georgia...east central Georgia and southeast Georgia...including the following areas...in central Georgia...Dodge...Laurens...Montgomery...Telfair and Wheeler. In east central Georgia...Emanuel...Johnson and Treutlen. In southeast Georgia...Toombs. * Until 8 PM EDT this evening * Up to 3 inches of rain fell yesterday afternoon over parts of the area. Additional rainfall of 1 to 2 inches is possible through early this evening. * Heavy rain could cause additional rapid rises on some creeks and rivers and may lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
276 WGUS62 KFFC 130002 FFAFFC Flood Watch National Weather Service Peachtree City GA 802 PM EDT Wed Jun 12 2019 GAZ085-086-097-098-109>113-130115- /O.EXP.KFFC.FF.A.0005.000000T0000Z-190613T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Johnson-Emanuel-Laurens-Treutlen-Dodge-Telfair-Wheeler-Montgomery- Toombs- Including the cities of Swainsboro, Dublin, and Vidalia 802 PM EDT Wed Jun 12 2019 ...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM EDT THIS EVENING... The Flash Flood Watch for portions of east central Georgia will expire at 8 PM EDT this evening. While the threat for widespread heavy rain has lessened, some isolated heavy rain from showers and storms is still possible this evening and current Flash Flood Warnings may continue for a few hours with any lingering runoff effects. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Jun 11, 9:53 PM EDT, 5 hours 56 minutes earlier.
Area forecast discussion, Jun 11, 9:53 PM EDT, 5 hours 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 953 PM EDT Tue Jun 11 2019 .UPDATE... Inverted surface trough across the area along with residual instability from the daytime heating is aiding a more or less line of mainly showers across the ATL metro area down toward CSG. The easterly flow that is setting up across the area will continue shower chances overnight with minimal thunderstorm chances as well. BDL && .SHORT TERM /Tonight through Thursday Night/... BDL .LONG TERM /Thursday through Wednesday/... Baker && .PREV DISCUSSION... /Issued 708 PM EDT Tue Jun 11 2019/ UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 311 PM EDT Tue Jun 11 2019/ SHORT TERM /Tonight through Wednesday Night/... Summer time CAD event setting up across North GA today and tomorrow ahead of a digging shortwave to our west. 500mb trof expected to sharpen by Wednesday afternoon as energy currently over MT heads southeast within a broader NW Flow across the center part of the US. Some pop up showers appearing within the wedge zone in NE GA today which, for now is not much more than a wind shift. Some drier air lurking in SC and NC will continue moving SW into N GA tonight making tomorrow feel very welcome across the northern part of the state with highs closer to overnight lows on Wed. To the south of the wedge front, hot and humid conditions with much higher pops expected tonight through tomorrow as combination sea breeze and a remnant boundary aid in flaring up storms. Carrying likely pops south and east of MCN tonight through tomorrow. Pops increase and expand area wide overnight through tomorrow as the upper trof approaches and flow aloft becomes more southwest. Given the cooler drier airmass at the surface...not expecting much in the way of storms for metro and NE GA...however...Tstorms possible esp Wed afternoon most other areas in a ring around the CAD. SPC outlined a marginal risk across far NW GA for Wed PM which will be closer to the main energy...however...wouldn't be surprised to see a stronger storm further south as the main front comes through late Wed. Local WRF runs suggesting this as a possibility and given the 40-50kts of deep layer shear on Wednesday and GFS forecast CAPE > 1000 j/kg...cannot rule out an isolated severe storm...where damaging winds would be the main concern. Interestingly...CAPE drops off significantly in the wedge so any strong storms would likely weaken as they move into the more stable CAD. Stellman LONG TERM /Thursday through Tuesday/... The upper level longwave trough and associated surface low will be lifting northeastward away from the forecast area and towards the mid Atlantic to begin the extended period. Although there is a slight chance for some wraparound precipitation in far north Georgia, rain chances will otherwise be coming to an end across north and central Georgia, as precipitation will remain focused along the elongated frontal boundary to the south and east of the area. A cooler and drier airmass will set up over the forecast area behind the passage of this system, and high pressure is expected to start building into the southeastern CONUS on Thursday and remain through the end of the week. Temperatures on Thursday and Friday will be well below climatological averages. This is especially true Friday morning, when lows in the 50s with some upper 40s in the far northeastern mountains will be generally 8-12 degrees below normal. High temperatures on Thursday and Friday will also range from the upper 70s across far north Georgia to the mid 80s in south-central Georgia, which will be generally 5-8 degrees below normal. During the weekend, the high pressure centered over the southeastern CONUS will slowly progress eastward towards the mid Atlantic coast, eventually moving offshore by Sunday morning. This high will then gradually join with the Bermuda High pattern as it continues its eastward track. Southerly flow will return to the area this weekend on the back side of the surface high, promoting a return of low level moisture and a subsequent rapid increase in surface dewpoints throughout Saturday and Sunday. PoPs will similarly begin to increase late in the weekend as the forecast area becomes entrenched in the summertime diurnal convective pattern. Scattered showers and thunderstorms are anticipated during the afternoon and evening across the area starting Sunday and continuing through the end of the period. King AVIATION... 00Z Update... Potential for IFR/MVFR ceilings later tonight and Wednesday along with shower chances and some thunderstorm chances. Surface winds becoming ENE 7-14 kt with some gusts 15-25 kts diminishing Wednesday afternoon. //ATL Confidence...00Z Update... Low confidence on ceiling heights and timing later tonight and Wednesday. Medium confidence for all other elements except high confidence for wind direction once the winds go to the east side. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 64 70 60 81 / 50 60 30 5 Atlanta 67 73 62 80 / 40 40 30 5 Blairsville 59 70 55 73 / 20 40 30 20 Cartersville 66 75 60 78 / 30 40 30 5 Columbus 71 82 65 85 / 40 40 30 5 Gainesville 64 70 60 78 / 30 50 30 10 Macon 70 78 63 86 / 60 70 40 5 Rome 65 77 60 79 / 20 40 30 5 Peachtree City 67 75 61 81 / 100 40 30 5 Vidalia 71 81 67 87 / 70 80 60 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....Baker AVIATION...BDL
Hazardous weather outlook, Jun 11, 11:32 AM EDT, 16 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1132 AM EDT Tue Jun 11 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121545- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 1132 AM EDT Tue Jun 11 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... The probability for widespread hazardous weather is low. Scattered thunderstorms will be possible mainly for central Georgia this afternoon and evening. A few isolated thunderstorms could be strong, and produce gusty winds, heavy rain, and frequent lightning. However, no storms are expected to be severe at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered thunderstorms will be possible Wednesday and Wednesday night as a low pressure system moves off to the northwest. Moisture and instability return on Sunday and into next week, with scattered diurnal thunderstorms possible in the afternoons and evening each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 11, 10:06 PM EDT, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1006 PM EDT Tue Jun 11 2019
GAZ022-120245-
Forsyth GA-
1006 PM EDT Tue Jun 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FORSYTH COUNTY UNTIL 1045
PM EDT...
At 1004 PM EDT...a strong thunderstorm was over Drew, or near
Cumming. This storm was nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Cumming, Sugar Hill, Drew and Ducktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3426 8406 3414 8409 3411 8410 3409 8411
3411 8426 3430 8424
TIME...MOT...LOC 0204Z 087DEG 2KT 3418 8420Special weather statement, Jun 11, 10:25 PM EDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1025 PM EDT Tue Jun 11 2019
GAZ045-120315-
DeKalb GA-
1025 PM EDT Tue Jun 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DEKALB COUNTY UNTIL 1115
PM EDT...
At 1024 PM EDT...a strong thunderstorm was over Pine Lake, or near
Decatur. This storm was nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Decatur, Clarkston, Stone Mountain, Avondale Estates, Pine Lake,
Tucker, Belvedere Park, Candler-Mcafee, North Decatur, Belmont,
Redan, Scottdale, Panthersville, Snapfinger and Gresham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3388 8426 3386 8417 3379 8409 3363 8414
3364 8416 3364 8417 3365 8422 3363 8423
3363 8425 3365 8425 3365 8432
TIME...MOT...LOC 0224Z 195DEG 3KT 3379 8419Special weather statement, Jun 11, 11:28 PM EDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1128 PM EDT Tue Jun 11 2019
GAZ055-057-120415-
Clayton GA-Henry GA-
1128 PM EDT Tue Jun 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR CLAYTON AND WESTERN HENRY
COUNTIES UNTIL 1215 AM EDT...
At 1127 PM EDT...a series of storms have caused persistent heavy
rainfall over Lake Spivey, or near Jonesboro. These storms were
nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Jonesboro, Stockbridge, Lovejoy, Lake Spivey, Bonanza and Irondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3354 8423 3341 8424 3344 8436 3350 8439
3357 8438
TIME...MOT...LOC 0327Z 078DEG 2KT 3350 8430The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:06 PM EDT | Special Weather Statement | FFC | Forsyth | 39 min |
| Jun 11, 10:20 PM EDT | Flash Flood Warning | FFC | Forsyth | 6 hr |
| Jun 11, 10:25 PM EDT | Special Weather Statement | FFC | DeKalb | 50 min |
| Jun 11, 10:54 PM EDT | Flash Flood Warning | FFC | DeKalb | 6 hr |
| Jun 11, 11:28 PM EDT | Special Weather Statement | FFC | Clayton | 47 min |
| Jun 12, 4:35 AM EDT | River Flood Warning | FFC | Forsyth | 7 hr |
| Jun 12, 3:56 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 34 min |
| Jun 12, 4:20 PM EDT | Flash Flood Warning | FFC | Montgomery, Telfair, Wheeler | 6 hr |
| Jun 12, 4:40 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 20 min |
| Jun 12, 5:30 PM EDT | Flash Flood Warning | FFC | Toombs | 5 hr |
| Jun 12, 7:19 PM EDT | Special Weather Statement | FFC | Chattooga | 26 min |
| Jun 12, 7:43 PM EDT | Special Weather Statement | FFC | Chattooga | 32 min |
Nearby
Flash Flood Watches in Georgia, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.